Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Impact of Oxycontin and Percacet
Jul 12, 2006

Doctor My husband (we live in Canada) was diagnosed with HIV in August 2004. In the past year he has become addicted to Oxycontin and Percacet (taking around 25mg / day) I am finally convinced him to get help and he has agreed but i am concerned the effect it could be having on him. He wanted to focus on his new job before he gets help so I am not sure how long it will be before he goes of on them. He is not on HIV treatment and his past three test have been CD4 531, 492, 414 CD% 20%, 25%, 23% VL 38,785, 24,600, 23,445 I guess the two questions i need answered are 1) What impact could doing 25mg . day of Oxycontin will have on his immune system 2) Based on the numbers above do you think he is heading towards treatment soon? Thanks

Response from Dr. Henry

It seems unlikely to me that your husband's use of narcotics is linked to clear further damage to his immune system in the context of HIV infection. His blood tests are relatively stable so there is no urgency to consider starting antiretroviral medication. Addressing his pain issues and drug use as well as mental health status may help things go better once HIV meds are started in the future. KH



Previous
Skin problems
Next
Change of medication

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement